Yes, some can get high T levels with transdermals. Note that some do not absorb TDs’ well, or absorb well for a few weeks then stop absorbing. Also, those who have hypothyroidism are famous for not absorbing TDs. In that regard, I consider inability to absorb TDs diagnostic for hypothyroidism. So you may have issues. The strongest TD response that I have been informed about is a guy [member here] who shaves his arm pits and washes and applied TD T there. Might not be the routine that others would wish for.
Your original TRT does not seem to have monitored or controlled estrogen or used hCG to maintain your testes.
Injecting T once a week can be harsh for some in terms of T peaks and valleys. This can promote higher levels of T–>E2 aromatization. The alternatives are injecting T EOD or transdermals. EOD T injections create very steady T levels. TDs create daily T patterns that are more natural.
TDs can push up T levels quite high for some as much T–>E2 can occur in the skin. TDs also create the highest levels of DHT. DHT is a strong promoter of blood cell generation and some DHT like synthetic hormones are *** used to increase blood cell counts in some conditions.***
When you stopped TRT, your hormone levels crashed and your testes were totally shutdown and unable to contribute anythings. You would have felt really bad from low T levels. The fact that you were put on Arimidex [what dose in mg’s per week?] seems quite odd. With low T, E should track low, not high and your joint problems are more consistent with low E, not high E.
If your E was high, that suggests that your body was not able to clear estrogens. That typically means a liver function problem. This can be from liver diseases or drugs [OTC or Rx] that stress the P450 enzyme pathways. That reduces the ability of the P450 enzyme pathways to clear estrogens from the blood.
Frequent shots will create steady levels and have the least generation of E2 and DHT. Transdermals will have nice T level profiles, but create the highest DHT and E levels. DHT is vital for libido, not the evil hormone. Do you have any DHT data from before? If DHT is a strong contributor to your excess RBC levels, then perhaps a low dose 5-alpha reductase inhibitor might be good tradeoff.
If you have hair loss and TRT made that a lot worse, that would support the proposition that your DHT could be a factor with PV.
The TD T applied to your penis will have a strong effect on the nerve endings and will help keep your penis healthy via nocturnal erections. You could also try continuous dosing if cialis, perhaps 30mg/week in ED or EOD doses. Applying TD T to the [clipped] scrotum will also improve sensitivity, perhaps by increasing DHT. If your TRT ends up with lower T levels, then perhaps some DHT increase from this TD T would be a good tradeoff.
What is strength of the TDs? Are both mixed into one product? If so, I suggest oral DHEA and straight T cream. The skin can only absorb a small amount of steroids. Having DHEA with the T makes the T compete with DHEA for absorption.
High strength TD T [20%] applied to smaller skin areas creates less E and DHT than the weak gels [1%] applied to large skin areas.
How your PV reacts to these options is not very predicable. If your thyroid condition mean that you are absorb TDs poorly, then there are less options to consider and try.
Send me a PM if you wish concerning other health issues and Rx/OTC drug.
Do you have any lab numbers for E2, TT, FT, DHT from your TRT that you can post?
If you use hCG, then your pregnenolone levels will be higher. This is one explanation for guys reporting an improvement in mood when starting hCG. There may also be a direct effect of hCG on the brain.